# SDR CHIR07122010001

- Difficulty date: July 12, 2010
- Submitted: July 16, 2010
- Operation: General aviation
- Aircraft: N191CH
- Make and model: Boeing 107*
- Aircraft serial: 2003
- Aircraft time: 37,792 hours
- System (JASC): 6220 · Main Rotor Head
- Part: Piston
- Part number: A02R27443
- Part serial: CH4704
- Condition: Broken
- Location: Lag Damper
- Part time: 1,327 hours
- Component: Lag Damper, Boeing
- Component part number: A02R27001
- Stage of operation: HO
- How discovered: O
- Nature of condition: E
- Precautionary procedure: C

## Discrepancy

CAME TO A HOVER ABOVE THE HOOKER, AT THAT TIME WE FELT A LIGHT TO MODERATE LATERAL SHUFFLE. NO UNUSUAL NOISE. NOT KNOWING WHAT WAS CAUSING THE SHUFFLE, WE CHECKED THE SAS SYS, SINGLE, BOTH AND NO SAS WITH NO CHANGE IN THE SHUFFLE.  PILOT APPLIED POWER AND IT GOT SLIGHTLY WORSE AND DECREASED POWER IT REDUCED THE INTENSITY A BIT.  THEN DECIDED TO TRY A LITTLE FWD AIR SPEED TO SEE IF IT GOT WORSE. IT DID NOT, SO WE DECIDED TO FLY BACK TO SERVICE TO CHECK IT OUT, APPROX. 1NM. LANDED WITHOUT FURTHER PROBLEMS. ONCE ON THE GROUND, THE MX CHECKED THE EXTERIOR OF THE ACFT THEN CAME INSIDE AND CHECKED THE SAS CLOSET AND FOUND NOTHING VISIBLY WRONG.  PILOT SHUT THE ACFT DOWN. DURING COAST DOWN, RPM UNSURE BUT BELOW 40 PERCENT, THERE WAS SEVERAL LOUD BANGS OVERHEAD.  AFTER THE BLADES HAD STOPPED WE CHECKED UP TOP FWD, AND FOUND THE FWD RED LAG DAMPER SHAFT BROKEN.  AFTER FURTHER INSP. THE MX FOUND THAT THE RED PITCH ARM WAS DAMAGED AND CRACKED.  ASLO FOUND DAMMAGE TO THE GREEN PITCH ARM.  PROTECTED FROM THE WIND AT SERVICE SO DON'T KNOW IF IT WAS A CONTRIBUTING FACTOR.  HAD BEEN FLYING LOGS FOR APPROX 50 MIN AND HAD NOT NOTICED ANYTHING UNUSUAL PRIOR TO THE EVENT.
